MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® TAG® THORACIC BRANCH ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® TAG® THORACIC BRANCH ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number TSB122006A
Medical Device Problem Codes Detachment of Device or Device Component (2907); Wrong Label (4073)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/27/2023
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2023, the patient was treated for a pseudoaneurysm.The physician inserted a gore® tag® thoracic branch endoprosthesis.During placement, the side branch portal ended up on inner curve of the aorta, rather than the preferred location on the outer curve.The sheath from the innominate was past the ostium but above the graft.The second side branch deployed and the olive tip broke off, taking the curve of the first side branch.It was removed with no harm to the patient.It was noted that a soft glide wire was used instead of a stiff wire, as the scrub tech handed up the wrong wire.The surgical team didn't want to do a wire exchange, so decided to try and make it stiff by pulling on both ends.The physician is unsure if using the soft glide wire contributed to the event, but that he would use a stiff wire in the future.It was also noted that the serial number on the box and package did not match the serial number on the catheter.
 
Additional Manufacturer Narrative
W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
H.6.Medical device problem code a210106 removed, as the serial number mismatch was determined to be reported in error.H.6.Type of investigation code b21 updated to code b14 with completion of phr review.H.6.Type of investigation - code updated to code b01 as a result of the completion of device evaluation.H.6.Investigation conclusions: code d16 updated to code d15.The tbe side branch (sb) catheter separated at the junction between the trailing end of the transition and the leading end of the dual lumen.The findings of the evaluation are consistent with the event description, which reports ¿the leading end of the delivery system broke off¿ upon catheter retraction while taking the curve of the first side branch.Per the manufacturing product history review (phr), (b)(4), a review of the manufacturing records indicated that the manufacturing lot met all pre-release specifications.No root cause can be confirmed for the reported event of catheter separation.

Brand Name
GORE® TAG® THORACIC BRANCH ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL WOODY SPRINGS B/P
3450 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
greg rawlings
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key17574539
Report Number2017233-2023-04210
Device Sequence Number8886543
Product Code MIH
UDI-Device Identifier00733132654420
UDI-Public00733132654420
Combination Product (Y/N)Y
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P210032
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/24/2024
Device Catalogue NumberTSB122006A
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/27/2023
Supplement Date Received by Manufacturer07/27/2023
07/27/2023
Initial Report FDA Received Date08/18/2023
Supplement Report FDA Received Date10/25/2023
11/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexMale
Patient Weight73 KG